# SDR 2022FA0000284

- Difficulty date: June 8, 2022
- Submitted: June 10, 2022
- Operation: General aviation
- Engine: TRENT1000PACKC
- Engine time: 20,203 hours, 2,339 cycles
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Condition: None
- Component: Engine, T1000J2
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O, K

## Discrepancy

REPORT SUMMARY:
DURING THE TRC (TECHNICAL REVIEW COMMITTEE) FOR ESN 10489 AT ROLLS-ROYCE EOS DERBY, THE AD (AIRWORTHINESS DIRECTIVE) CHECKLIST WAS COMPLETED WHICH COVERS AD 2021-07-11 THROUGH COMPLIANCE TO AK416. THE CRITERIA FOR THIS IN THE INTERNAL CHECKLIST IS DEEMED AT ENGINE REFURBISHMENT, AND THIS IS ECHOED THROUGH 72-AK416 AS WELL; HOWEVER THE FAA AD SPECIFICALLY DEFINES WHAT IS CLASSED AS AN ENGINE REFURBISHMENT:

(H) DEFINITIONS: 
(1) FOR THE PURPOSE OF THIS AD, A ‘REFURBISHMENT SHOP VISIT’ IS THE INDUCTION OF AN ENGINE INTO THE SHOP FOR MAINTENANCE THAT INVOLVES REMOVING THE BLADES FROM A DISK IN THE INTERMEDIATE-PRESSURE TURBINE AND REPLACING A DISK IN EITHER THE HIGH-PRESSURE COMPRESSOR OR HIGH-PRESSURE TURBINE.
(2) FOR THE PURPOSE OF THIS AD, A ‘PART ELIGIBLE FOR INSTALLATION’ IS AN LPT STAGE 3 DISK OR LPT STAGE 4 DISK WITH ZERO FLIGHT CYCLES SINCE NEW, OR AN  LPT STAGE 3 DISK OR LPT STAGE 4 DISK THAT HAS PASSED THE INSPECTION REQUIRED BY PARAGRAPH (G) (1) OF THIS AD.

THE EMP DEFINES AN “ENGINE REFURBISHMENT” BASED ON LIFE OF THE ENGINE AND HIGHLIGHTS A MINIMUM STANDARD OF RE-WORK AS A RESULT, RATHER THAN BEING DEFINED BY THE SPECIFIC CRITERIA DESCRIBED ABOVE. THE EQUIVALENT EASA AD 2020-09-08 DEFINES ENGINE REFURBISHMENT FOR COMPLIANCE REQUIREMENTS WITH NO ADDITIONAL DEFINITION. 

THE DISCREPANCY WITH THE WORDING HAS BEEN DISCUSSED WITH ROLLS-ROYCE AIRWORTHINESS AND THE PROJECT TEAMS, WHERE A CHANGE IN THE WORDING HAS BEEN DISCUSSED BUT IS NOT VIABLE, DUE TO PREVIOUS DISCUSSIONS WITH THE FAA; THEREFORE WE NEED TO ENSURE AD COMPLIANCE. 

A REVIEW OF EOS OUTPUT ENGINES FROM MAY 2021, INCLUDING THE IN-WIP ENGINES, HAS BEEN CONDUCTED BY ENGINEERING. THIS HAS IDENTIFIED ESN 10388 BAW THAT OUTPUTTED ON THE 20TH MAY HAD THE HPT DISC REPLACED AND THE IPT BLADES REMOVED AS A RESULT OF FAILED IPT BALANCE. THE AD WAS NOT ACCOMPLISHED AND THE LPT DISCS WERE NOT INSPECTED AS PART OF THE SHOP VISIT.
INVESTIGATION HAS BEEN LAUNCHED AT EOS.
